MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) FUSION QUATTRO EXTRACTION BALLOON; No Match

WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) FUSION QUATTRO EXTRACTION BALLOON; No Match
Model Number G48225
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued: d2a: common device name; biliary catheter for stone removal that may also allow for irrigation and contrast injection.Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the syringe.The balloon was ruptured and examined under magnification.Under magnification, it was identified there was a portion where the balloon material did not match up and a portion appears to be missing.The missing portion of the balloon was not returned with the device.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned device confirmed the report.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.In the information provided in the report, it states the balloon was tested prior to advancement down the endoscope accessory channel and inflated properly.A pinhole, split, or rupture in the balloon can occur if the balloon material has come into contact with a sharp object, such as a sharp stone or possibly a burr in the endoscope channel.A split or rupture in the balloon material can also occur if added pressure was applied during extraction.The instructions for use direct the user to "gently withdraw the inflated balloon toward the papilla." the instructions for use contain the following: ¿warning: do not exert excessive pressure on ampulla while extracting stones.If stone does not pass easily, reassess need for sphincterotomy.¿ prior to distribution, all fusion quattro extraction balloon are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) , the physician used a cook fusion quattro extraction balloon.It was reported [that] the balloon popped on the second or third sweep in the common bile duct [no reportable information at this time].The procedure was successfully completed with another device of the same type.The device was received for evaluation on 01apr2025.It was determined that the balloons appears to be missing a section [subject of report].The detached balloon section location is unknown; it may have remained inside the patient¿s body to pass naturally.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
FUSION QUATTRO EXTRACTION BALLOON
Common Device Name
No Match
Manufacturer (Section D)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key21913330
Report Number1037905-2025-00338
Device Sequence Number13040137
Product Code GCA
UDI-Device Identifier00827002482258
UDI-Public(01)00827002482258(17)251004(10)W4876425
Combination Product (Y/N)N
PMA/510(K) Number
K200247
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2025
Device Model NumberG48225
Device Catalogue NumberFS-QEB-A
Device Lot NumberW4876425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Initial Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2024
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 190.
Patient SexUnknown